Quantcast

Subscribe to:
POZ magazine
E-newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr MySpace
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
September 18, 2014, 02:43:11 AM

Login with username, password and session length


Members
  • Total Members: 23495
  • Latest: kylebam
Stats
  • Total Posts: 639189
  • Total Topics: 48519
  • Online Today: 165
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online
Users: 4
Guests: 139
Total: 143

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: switching from AZT to Viramune; thought Viread would be better!?  (Read 1522 times)

0 Members and 1 Guest are viewing this topic.

Offline Ralffey

  • Member
  • Posts: 4
switching from AZT to Viramune; thought Viread would be better!?
« on: December 29, 2006, 12:37:14 AM »
What up?

I am on Combivir and Lexiva.
VL load is undetectable but skin is turning darker and darker.
Wanted to switch out the AZT in Combivir (AZT and 3TC) and replace it with Viread.
My kidneys are fine, but my doctor doesn't want to risk them on Viread.
I am allergic to Abacavir.

So my regime would be Viramune, Lexiva and 3TC. 
I am worried about Viramune since I am a male with tcells are over 400.
Is this a good regime? 1 non-nuke, 1 PI, and 1 NTRI.

I asked the experts on "The Body" website, and they didn't think this is a good switch.
I am also not confident that this is a good switch. Are there any troubling studies out there about black patients on Viread?


Offline newt

  • Member
  • Posts: 3,885
  • the one and original newt
Re: switching from AZT to Viramune; thought Viread would be better!?
« Reply #1 on: December 29, 2006, 05:26:04 AM »
The proposed combo would be fine.  As Viread lowers the level of Lexiva in the body,  boosting the Lexiva with a small dose of Norvir is probably a good idea.

If your kidney function is okay before you start taking Viread then the chance of kidney damage is very, very small.  Viread/3TC/Lexiva is probably simpler to take, and overall kinder on your body organs.

- matt
"The object is to be a well patient, not a good patient"

Offline gerry

  • Member
  • Posts: 522
  • Joined AM Feb 2003
Re: switching from AZT to Viramune; thought Viread would be better!?
« Reply #2 on: December 29, 2006, 07:16:08 AM »
Combining Viramune with Lexiva has not been adequately studied in terms of potential interactions.  So there are no dosing guidelines available for this combo, and there is a potential drug interaction issue.  Combining Lexiva with Sustiva, for instance, causes Lexiva levels to decrease even when boosted with Norvir, so dose adjustments in the Lexiva or Norvir (depending on whether Lexiva is taken once or twice a day) is recommended.  Such recommendations for Viramune and Lexiva have not been established, so I'm not certain how your doc proposes to dose such a combo.  Is he proposing to check Lexiva levels while you are taking the combo?

I am not aware of any studies that link Viread induced kidney disease to race or ethnicity.  HIV-associated nephropathy seen in late-stage disease and linked to direct effects of the virus to the kidneys, is more common in black patients.  However, this is not linked to Viread use, either.  There are monitoring parameters for kidney function recommended when starting Viread, if you decide to go that route.

Offline Ralffey

  • Member
  • Posts: 4
Re: switching from AZT to Viramune; thought Viread would be better!?
« Reply #3 on: January 05, 2007, 01:18:53 AM »
What up people,

Thanks for the replies.

Is there a real problem with me taking Viramune with my tcells over 400?
I thought they didn't reccommed it, but my doctor thinks it's OK - what gives?
The new combo would be Viramune/Lexiva/3TC.
How does this combo look?

Offline newt

  • Member
  • Posts: 3,885
  • the one and original newt
Re: switching from AZT to Viramune; thought Viread would be better!?
« Reply #4 on: January 05, 2007, 05:34:07 AM »
Sorry, being dim in my first post, read Viramune for Viread.

So, start again..

If your kidneys are fine what's the problem with Viread? People with normal kidney function tend to do very well on this drug.

Gerry is right that there are no studies on using Lexiva and Viramune together.  Based on what is known about using Sustiva (the other NNRTI) with Lexiva, you would need to use a Norvir booster to make Viread/Lexiva/3TC viable (Sustiva reduces the level of Lexiva you absorb a lot, and therefore Viramune is likely to do the same). Even then it's a bit of a punt.

Liver problems are more likely to occur in men with a CD4 count of 400+  (women: 250+) before starting Viramune. This is very well known, and the reaction can be serious, even fatal.  The prescribing info has a big, fat warning about this. Viramune is therefore avoided, or handled very carefully (weekly monitoring of Iverliver etc), if your CD4 count is at this level. (So yes there is a real problem).

Since you are allergic to abacavir, two most obvious drugs to replace AZT with are Videx or Viread. Personally, this would be the choice I would be looking at.

- matt
"The object is to be a well patient, not a good patient"

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.